MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-10-3D
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id apb-1.5-4-hx-es (227755126); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil would not detach.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured posterior communicating artery aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 6 mm and neck diameter 3 mm.The patient's blood flow was normal and the vessel tortuosity was moderate.When the surgeon used the coil to embolize the middle cerebral artery aneurysm, he used the qc5-10-3d coil.The embolization was satisfactory, and when he was ready to detach the coil, he used the alternative detachment method and broke the spare detachment point by hand and found that the coil was not detached.He pulled out the detachment wire for observation and found that the proximal end of the detachment wire was short and broke in advance.The physician used sterile needle-nosed pliers to twist off the proximal pusher rod, found the tail end of the broken detachment wire in the pusher rod and pulled it out, and then the detachment was successful.The physician did not attempt to detach the coil with the instant detacher.A manual attempt at detachment via hypotube was made a total of 5 times.The patient's muscle strength deteriorated on the first day after surgery and returned to normal on the third day.Ancillary devices: microcatheter echelon lot 02281354, guidewire stryker.
 
Event or Problem Description
Additional information received that the cause of the broken axium coil was not determined.The coil was implanted in the intended location.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20521670
Report Number9617601-2024-00256
Device Sequence Number18091225
Product Code KRD
UDI-Device Identifier00836462010369
UDI-Public00836462010369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-5-10-3D
Device Catalogue NumberQC-5-10-3D
Device Lot Number228297396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/19/2024
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age66 YR
Patient SexFemale